MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER

ARROW INTERNATIONAL LLC ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG; CATHETER, INTRAVASCULAR, THER
Catalog Number PR-35041-HPHNM
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "leaked from the junction of the hub and the catheter during use, and the patient had no safety concerns." the device was removed and replaced.No patient harm or injury.The patient's current condition reported "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Section d.4.Unique identifier (udi)# corrected to (b)(4).The customer returned one s-l picc for evaluation.Signs-of-use were observed on the returned device.The catheter appeared intentionally severed.Visual inspection revealed a hole adjacent to the distal luer hub.The catheter body length measure 19" which is not within the specifications of 19 1/2"-20" per product drawing.This indicates that at least 1/2" of the catheter was severed and not re-turned for analysis.The distal extension line outer diameter (od) measured 0.09320" which is within the specifications of 0.093"-0.097" per product drawing.The distal extension line inner diameter (id) measured 0.057" which is within the specifications of 0.055"-0.059" per product drawing.This indicates that the wall thickness measured within specifications.Functional inspection of the catheter was performed per the instructions-for-use (ifu) provided with the kit which states "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter was flushed using a lab inventory 10ml syringe.Water was observed exiting the hole in the distal extension line.A device history record review was performed, and two findings were identified.Nonconformances were initiated to address the issue of a deformed catheter body.Based on evaluation of the returned sample, these are not relevant to the reported issue.The ifu provided with the kit in-forms the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations".The customer report of an extension line leak was confirmed through complaint investigation of the returned sample.Visual inspection revealed a hole adjacent to the distal luer hub.The appearance of the damage is consistent with a manufacturing issue.The catheter met all relevant dimensional and functional requirements.Based on these circumstances, manufacturing likely caused or contributed to this event.Non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW PI PICC 1L 4FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER, INTRAVASCULAR, THER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19477345
Report Number9680794-2024-00531
Device Sequence Number7071985
Product Code LJS
UDI-Device Identifier00801902101051
UDI-Public00801902101051
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/30/2024
Device Catalogue NumberPR-35041-HPHNM
Device Lot Number13F22M0076
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown